MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; MULTIPURPOSE DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; MULTIPURPOSE DRAINAGE CATHETER
Catalog Number H965104231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although no sample will be returned for this event, angiodynamics' supplier of the drainage catheters, (b)(4), will be made aware of this event via a supplier corrective action request (scar).A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported, exodus drainage catheter in place for "a few days" and connected to an accordion suction drain.The catheter hub cracked and was removed and replaced.There was no patient injury or complications.The used catheter was discarded at the hospital.
 
Additional Manufacturer Narrative
As no lot number was reported, a ship history report (shr) was generated for item number h965104231 in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The shr indicated the reporting customer received two (2) lots of this item number in the six months prior to the procedure date.The device history records for the packaging lots obtained through the ship history report were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the drainage catheters product family and the failure mode "hub cracked." no adverse trend was identified.A supplier corrective action request (scar) was sent to freudenberg medical, angiodynamics' supplier of the drainage catheter, with a request for a review of their manufacturing records.Their review determined that the device was manufactured in accordance with the device master record.As no sample was returned, a device evaluation was not possible and the root cause of the reported damage was unable to be determined.Potential causes of hub cracking include: cross threading of the mating luer as the device is attached, over-tightening during initial installation resulting in an immediate crack, over-tightening during installation resulting in a longer term stress crack due to an oversize mating luer taper, and environmental stress cracks driven by a chemical that the catheter has been exposed to during installation or use.(pr19712).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
MULTIPURPOSE DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7613606
Report Number1317056-2018-00117
Device Sequence Number1424916
Product Code FGE
UDI-Device IdentifierH965104231
UDI-PublicH965104231
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965104231
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1